Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 1, NWS Corpus Christi, TX

February 11, 2013Duval County, Webb County, Texas

NWS Corpus Christi, TX issued this tornado warning at Feb 11, 2013, 3:30 AM CST for Duval County, Webb County, Texas. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2013, 3:30 AM CST (09:30 UTC)
Expired
Feb 11, 2013, 4:00 AM CST
In force
30 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Duval County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 3:40 AM CSTTSTM WND DMG1 N Freer, TX60 MPH STRAIGHT LINE WIND SWEPT THROUGH FREER. NWS STORM SURVEY TEAM REPORTED A COUPLE OF STRUCTURES LOST THEIR ROOF. LARGE TREES DOWN. ONE HOUSE UNDER CONSTRUCTION WITH JUST THE WOOD FRAME COLLAPSED.
Feb 11, 3:40 AM CSTTSTM WND DMGFreer, TXFREER FIRE DEPARTMENT REPORTS ROOF DAMAGE TO HOME AND BUSINESS IN FREER. SEVERAL TIN SHEDS DAMAGED AS WELL AS POWERLINES DOWN. POWER OUT IN THE CITY. HAIL ALSO REPORTED JUST NORTH OF FREER...SIZE UNKNOWN.
Feb 11, 3:40 AM CSTHAIL 1.751 N Freer, TXQUARTER TO GOLFBALL SIZED HAIL REPORTED JUST NORTH OF FREER. HAIL DEPTH ON THE GROUND WAS 2-3 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-635 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WFUS54 KCRP 110930
TORCRP
TXC131-479-111000-
/O.NEW.KCRP.TO.W.0001.130211T0930Z-130211T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 AM CST MON FEB 11 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN DUVAL COUNTY IN SOUTH TEXAS...
  EAST CENTRAL WEBB COUNTY IN SOUTH TEXAS...

* UNTIL 400 AM CST

* AT 329 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9
  MILES WEST OF FREER...MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FREER...
  SEVEN SISTERS...
  SEVEN SISTERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2806 9825 2783 9824 2781 9885 2799 9887
TIME...MOT...LOC 0930Z 265DEG 42KT 2790 9876

$$

RG
1 follow-up statement
615 
WWUS54 KCRP 110943
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 AM CST MON FEB 11 2013

TXC479-110952-
/O.CAN.KCRP.TO.W.0001.000000T0000Z-130211T1000Z/
WEBB-
343 AM CST MON FEB 11 2013

...THE TORNADO WARNING FOR EAST CENTRAL WEBB COUNTY IS CANCELLED...

LAT...LON 2783 9868 2799 9873 2806 9825 2783 9824
TIME...MOT...LOC 0942Z 265DEG 42KT 2791 9860

$$

TXC131-111000-
/O.CON.KCRP.TO.W.0001.000000T0000Z-130211T1000Z/
DUVAL-
343 AM CST MON FEB 11 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR NORTHERN
DUVAL COUNTY...

AT 340 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR FREER...MOVING EAST 
AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SEVEN SISTERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 2783 9868 2799 9873 2806 9825 2783 9824
TIME...MOT...LOC 0942Z 265DEG 42KT 2791 9860

$$

RG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Feb 10, 10:05 PM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Feb 10, 10:05 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1005 PM CST SUN FEB 10 2013

.DISCUSSION...UPDATED FOR 06Z AVIATION.

&&

.AVIATION...NOT MUCH AS CHANGED FROM 00Z TAF ISSUANCE. RETURNS ON
RADAR OUT WEST STILL NOT REACHING THE GROUND SO WILL HOLD OFF ON
VCSH REMARKS FOR A FEW MORE HOURS. OVERRUNNING PATTERN SETS UP
LATE TONIGHT INTO MONDAY MORNING WITH CHANCES OF RAIN SHOWERS.
CONFIDENCE TOO LOW TO PREVAIL SHRA REMARKS ATTM. MVFR CIGS
CONTINUE AT ALI/CRP/LRD WITH VFR CONDITIONS AT VCT. BELIEVE MVFR
CIGS WILL DEVELOP AT VCT IN A FEW HOURS. MVFR CIGS WILL PERSIST AT
ALI/VCT/CRP THROUGH THE DAY WITH LRD POSSIBLY IMPROVING TO VFR.
AFTER 00Z...BROUGHT MVFR CIGS BACK INTO LRD WITH IFR CONDITIONS
POSSIBLY DEVELOPING AT ALI/CRP. WINDS WILL BE OUT OF THE NORTHEAST
THROUGH THE TAF CYCLE WITH SPEEDS LESS THAN 15 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 844 PM CST SUN FEB 10 2013/

DISCUSSION...LIGHT REFLECTIVITY ON RADAR OVER THE WESTERN BRUSH
COUNTRY AS THE UPPER JET AND SEVERAL BOUTS OF WEAK SHORTWAVES
MOVE OVERHEAD. WITH DRY MIDLEVELS...MOST OF ANY RAIN IS
EVAPORATING BEFORE HITTING THE GROUND. AT THE SURFACE..THE FRONTAL
BOUNDARY CONTINUES TO PUSH THROUGH THE MIDDLE TEXAS COASTAL WATERS
WITH PLATFORM OBSERVATIONS REPORTING THE WINDSHIFT AND AIRMASS
CHANGE...WITH HIGHER PRESSURE BUILDING IN OVER THE AREA. THIS
SURGE OF PRESSURE IS ALSO LEADING TO MODERATE TO OCCASIONALLY
STRONG NORTHEASTERLY WINDS OVER THE SOUTHERN COASTAL LOCATION WITH
BORDERLINE SCEC/SCA WINDS. WITH LATEST LAPS SHOWING WEAKENING IN
THE GRADIENT...AND THE MAJORITY OF THE COASTAL OBS REPORTING
SCEC...WILL MAINTAIN THE SCEC HEADLINES IN THE COASTAL WATERS
FORECAST. WITH THE FRONT OVER THE AREA...OVERRUNNING IN THE LOWEST
LEVELS WILL ALLOW FOR LIGHT RAIN WITH A FEW SHOWERS LATE IN THE
NIGHT. MADE ADJUSTMENTS TO THE GRIDS TO REFLECT CURRENT TRENDS.

PREV DISCUSSION... /ISSUED 552 PM CST SUN FEB 10 2013/

DISCUSSION...UPDATED FOR 00Z AVIATION.

AVIATION...FRONTAL BOUNDARY REMAINS OFF THE COAST ATTM WITH
NORTHEAST WINDS AT THE TERMINALS. MVFR EXIST AT LRD/ALI/CRP WITH
VFR CONDITIONS AT VCT. LOW LEVEL MOISTURE WILL RETURN INTO SOUTH
TEXAS TONIGHT...SO THINK CEILINGS MAY BOUNCE AROUND BETWEEN MVFR
AND LOW END VFR AT TIMES. MODELS VARY SOME WRT TO PRECIP CHANCES
AS OVERRUNNING PATTERN SETS UP. INCLUDED VCSH REMARKS LATE TONIGHT
INTO MONDAY MORNING WHICH IS IN LINE WITH PREVIOUS TAFS. WINDS
WILL PREDOMINANTLY OUT OF THE NORTHEAST THROUGH THE PERIOD...WITH
SPEEDS GENERALLY LESS THAN 15 KNOTS.

PREV DISCUSSION... /ISSUED 332 PM CST SUN FEB 10 2013/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...A WEAK COLD FRONT IS
CURRENTLY LOCATED ACROSS THE SRN COASTAL BEND AND ALONG THE
COAST...BISECTING THE NEARSHORE WATERS. THERE REMAINS SOME
UNCERTAINTY AS TO HOW FAR S AND E IT WILL TRAVEL. THE SEA BREEZE
ALSO DVLPD FROM PORT ARANSAS TO S OF BAFFIN BAY AND MVG E AND
COLLIDING WITH THE FRONTAL BDRY. GIVEN THE STRONG CAP IN
PLACE...ONLY ENHANCED CU IS DVLPG ALONG THE CONVERGENCE ZONE. MOST
MODELS WERE SHOWING THE FRONTAL BDRY PUSHING OFF THE COAST AND
STALLING ACROSS THE OFFSHORE WATERS OVERNIGHT. REINFORCING HIGH
PRESSURE IS PROGD TO BLD INTO THE AREA OVER NIGHT RESULTING IN THE
GRADIENT RE-TIGHTENING. THUS WINDS WILL DECREASE SOMEWHAT OVER THE
COASTAL WATERS...THEN RESTRENGTHEN TOWARD MON MORNING ACROSS THE
NEARSHORE WATERS. MODELS VARY ON JUST HOW STRONG THE WINDS
BECOME...THEREFORE WENT IN THE MIDDLE WITH MODERATE SPEEDS JUST
BELOW SCA...BUT THIS WILL NEED TO BE MONITORED. NOT EXPECTING MUCH
PRECIP THIS EVENING...BUT MOISTURE DEEPENS OVERNIGHT IN THE LOW AND
UPPER LEVELS WITH A DRIER LAYER FROM 850-600MB. A SHORT WAVE IS
PROGD TO MV ACROSS S TX TONIGHT WITH A 130KT UPPER LEVEL JET PROGD
TO MOVE INTO A SLIGHTLY MORE FAVORABLE POSITION TOWARD MON MORNING.
AM EXPECTING SCT -SHRA'S TO DVLP UNDER THE CAP WITH A ISOLD ELEVATED
-TSRA'S ABV THE CAP/DRIER LAYER DUE TO STEEPENING LAPSE RATES. THE
SHORT WAVE SHIFTS NE ON MONDAY WITH RAIN CHCS DIMINISHING FROM W TO
E THROUGH MON AFTERNOON. ANOTHER WEAKER SHORT WAVE IS PROGD TO MV
ACROSS S TX MON NIGHT...BUT THE BEST CHCS LOOK TO BE ACROSS THE NE
CWA DUE TO DEEPER MOISTURE AND LOW LEVEL CONVERGENCE AS A TROF DVLPS
ALONG THE COAST.  TEMPS WILL DEPEND ON JUST WHERE THE BDRY IS
LOCATED BUT SHOULD GENERALLY BE COOLER AND DRIER ACROSS N AND W
PORTIONS OF THE CWA.

LONG TERM (TUESDAY THROUGH SUNDAY)...THERE IS GENERAL AGREEMENT
AMONGST THE GFS/ECMWF DETERMINISTIC REGARDING THE UPPER PATTERN...
WITH AN UPPER LOW MOVG ACRS THE SRN PLAINS/TEXAS EARLY IN THE
PERIOD...THEN A TRANSITION TO AN LONG-AMPLITUDE UPPER TROUGH
DEVELOPING OVER THE CNTRL/ERN CONUS LATE IN THE PERIOD. IN
RESPONSE...A FRONTAL BOUNDARY IS EXPECTED TO ENTER THE CWA/MSA
TUESDAY/TUESDAY NIGHT. THE GFS PROGS STRONG 200-300MB JET
DYNAMICS/SIGNIFICANT 700-300MB Q-VECTOR CONVERGENCE...YET POSITIVE
LI VALUES OVER LAND. ANTICIPATE AT LEAST ELEVATED CONVECTION EARLY
TUESDAY OVER ERN CWA/MSA...YET WL MAINTAIN SHOWERS RATHER THAN FCST
THUNDER...EXCEPT FOR THE COASTAL WATERS. SCA CONDITIONS LIKELY AFTER
FROPA TUESDAY NIGHT/EARLY WED OVER THE COASTAL WATERS. IN RESPONSE
TO THE DEVELOPING LONG AMPLITUDE UPPER TROUGH...THE ECMWF PROGS
ANOTHER FRONT TO MOVE ACRS THE REGION FRIDAY. YET...THE GFS DOES
NOT. WL LEAN TOWARD THE GFS ENSEMBLE MEAN WHICH CONCURS WITH THE
ECMWF. (FURTHER...FEEL THAT THE UPPER PATTERN IS CONSISTENT WITH A
FRONTAL BOUNDARY.) NO PCPN ALONG THE FRONT AS GFS PROGS PWAT VALUES
IN ADVANCE OF THE FRONT AROUND 0.50 INCH. THE GFS/ECMWF PROG THE
LONG AMPLITUDE TROUGH TO MOVE EWD WHICH ALLOWS FOR THE DEVELOPING OF
ISENTROPIC LIFT OVER THE CWA/MSA SUNDAY. ALTHOUGH THE GFS
CONDENSATION PRESSURE DEFICITS BECOME LOW BY SUNDAY AFTN...WL NOT
INTRODUCE PCPN YET OWING TO UNCERTAINTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    61  72  62  80  47  /  30  30  20  30  10
VICTORIA          54  68  55  73  44  /  30  30  30  40  10
LAREDO            61  79  63  75  50  /  30  20  20  20  10
ALICE             59  76  61  76  43  /  30  30  20  30  10
ROCKPORT          60  70  61  74  45  /  30  30  20  30  10
COTULLA           53  71  57  74  47  /  20  20  20  20  10
KINGSVILLE        62  75  63  78  45  /  30  30  20  20  10
NAVY CORPUS       63  70  64  76  50  /  30  30  20  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...AVIATION
Hazardous weather outlook, Feb 10, 5:13 AM CST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 AM CST SUN FEB 10 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
513 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED STRONG STORMS ARE POSSIBLE MONDAY NIGHT ACROSS SOUTH
TEXAS...WITH SMALL HAIL AND WIND GUSTS UP TO 50 MPH POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP DURING THE DAY TUESDAY
AS STRONG NORTHERLY WINDS USHER IN A VERY DRY AIRMASS.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE
MIDDLE TEXAS GULF WATERS TUESDAY NIGHT AND WEDNESDAY MORNING.

A MODERATE RISK OF RIP CURRENTS WILL EXIST ALONG GULF FACING
BEACHES MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/JR

In the hours before

Special weather statement, Feb 11, 12:52 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 AM CST MON FEB 11 2013

TXZ240-110730-
DUVAL-
1252 AM CST MON FEB 11 2013

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY...

AT 1244 AM CST...NATIONAL WEATHER SERVICE DETECTED A STRONG
THUNDERSTORM 12 MILES SOUTH OF FREER...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

RG
Special weather statement, Feb 11, 1:47 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
147 AM CST MON FEB 11 2013

TXZ229-230-110830-
LA SALLE-MCMULLEN-
147 AM CST MON FEB 11 2013

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 143 AM CST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A
STRONG THUNDERSTORM NEAR LOS ANGELES...OR 14 MILES EAST OF
COTULLA...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

RG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:04 AM CSTSevere Thunderstorm WarningCRPLa Salle, McMullen41 min
Feb 11, 2:14 AM CSTSevere Thunderstorm WarningCRPWebb46 min
Feb 11, 2:50 AM CSTSevere Thunderstorm WarningCRPWebb40 min
Feb 11, 3:59 AM CSTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak31 min
Feb 11, 9:43 AM CSTSmall Craft AdvisoryCRP2 hr
Feb 11, 2:26 PM CSTSmall Craft AdvisoryCRP10 hr

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.